Alert archive / Colorado / Freeze Watches in 2017
Freeze Watch 2, NWS Pueblo, CO
NWS Pueblo, CO issued this freeze watch at Oct 8, 2017, 3:55 AM MDT for 13 counties in Colorado. It took effect at Oct 9, 2017, 8:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 8, 2017, 3:55 AM MDT (09:55 UTC)
- In effect from
- Oct 9, 2017, 8:00 PM MDT
- Expired
- Oct 9, 2017, 3:49 AM MDT
- In force
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 42 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 9.9 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4038 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this freeze watch went out at Oct 7, 11:34 PM MDT, 4 hours 21 minutes earlier.
Area forecast discussion, Oct 7, 11:34 PM MDT, 4 hours 21 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1134 PM MDT Sat Oct 7 2017 .SHORT TERM...(This evening through Sunday) Issued at 430 PM MDT Sat Oct 7 2017 Low level winds have been in close alignment with the Arkansas Valley around Canon City and Pueblo today, keeping rather gusty conditions in place through mid-afternoon. Mountains have been fairly breezy as well, as mid level winds increase ahead of digging western U.S. upper trough. Expect at least modest W-SW winds to persist overnight many areas, with enough mixing to keep mins milder than the past few nights, especially along and west of i-25. One more mild to warm day expected area-wide on Sunday, as main cold front will remain north of the region until evening. Surface lee trough Sunday afternoon will remain fairly close to I-25, which may limit mixing and hold down temps slightly on the plains, with maxes a couple degf cooler than today east of I-25. Farther west, temps will remain similar to today, with one last day of well above average readings expected. .LONG TERM...(Sunday night through Saturday) Issued at 430 PM MDT Sat Oct 7 2017 Main longer range concern continues to be the the amount of impact that a quick moving/potent storm system will have on the forecast district from later Sunday night into early Monday evening. Unsettled and colder conditions are still expected to develop over the forecast district from later Sunday evening into early Monday evening as a vigorous and relatively quick moving closed upper low entering southwestern Colorado Monday morning shifts into south-central Colorado by Monday afternoon before pushing into southwestern Kansas by sunrise Tuesday. In addition, a strong northerly surface surge pushing into northern sections Sunday evening surges into northeastern New Mexico by 08Z Monday. Have issued a Winter Storm Watch for the I-25 corridor, eastern and central mountains from 07Z Monday to 02Z Tuesday, even though several lower terrain locations may struggle to reach advisory criteria, since this system has the potential to be a moderate to possibly briefly high impact early Fall event over many portions of the I-25 corridor due to a combination of gusty winds, snow, blowing snow, fog, much colder temperatures...etc.(i.e. this is the 1st potential winter weather event for the 2017 Fall season over the I-25 corridor). For example, Pueblo(in public forecast zone 86) may struggle to realize accumulating snow during this event, however other higher terrain locations(also located in public forecast zone 86) have the potential of experiencing several inches of snow with this event. As discussed in earlier discussions, as this system moves across the forecast district, anticipate snow levels lowering to around 5,000 feet Monday with the highest potential of heavier accumulating snow projected for elevations above 6,000 feet, although as touched upon earlier, localized snow accumulations will be possible over lower elevations at times. Also, maximum temperatures on Monday over many eastern locations are still projected to run some 30F to 40F cooler when compared to Sunday afternoon's maximum temperatures while minimum temperatures over the I-25 corridor by Tuesday morning are expected to drop into the 20's, which if realized would be the 1st widespread freeze of the season for the I-25 corridor. WFO Pueblo will continue to monitor closely and issue additional Winter Weather Highlights and/or Freeze Highlights as warranted. Then, improving meteorological conditions(in the form of drier and warmer conditions) is still anticipated over the CWA from Tuesday afternoon into next Saturday as dry southwesterly upper flow takes hold over southern Colorado. Finally, the highest potential of stronger gradient winds over the forecast district during the longer term should be experienced from Sunday night into Monday and then again from Wednesday evening into next weekend. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1128 PM MDT Sat Oct 7 2017 VFR conditions are anticipated during the next 24 hours at all 3 taf sites; KPUB, KALS and KCOS. However...major changes will likely occur shortly after 06 utc Sunday night at KCOS. Dry and light winds are expected tonight at each taf site. Tomorrow, breezy and warm conditions are expected at each site. However, a strong cold front will cross the KCOS and KPUB around ~02/03 UTC/09 and winds will howl from the north. Snow may develop late tomorrow evening or during the early morning hours at KCOS. The ground is very warm so if it does snow it will likely not accumulate on paved surfaces. && .PUB WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from late Sunday night through Monday evening for COZ058>063-072>088. && AVIATION...HODANISH
Hazardous weather outlook, Oct 7, 5:15 AM MDT, 22 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 515 AM MDT Sat Oct 7 2017 COZ058>089-093>099-081115- Western Mosquito Range/East Lake County Above 11000 Ft- Leadville Vicinity/Lake County Below 11000 Ft- Eastern Sawatch Mountains above 11000 Ft- Western Chaffee County Between 9000 and 11000 Ft- Central Chaffee County Below 9000 Ft- Western Mosquito Range/East Chaffee County above 9000Ft- Saguache County West of Continental Divide Below 10000 Ft- Saguache County East of Continental Divide below 10000 Ft- La Garita Mountains Above 10000 Ft- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft- Eastern San Juan Mountains Above 10000 Ft- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft- Northern Sangre de Cristo Mountains above 11000 Ft- Southern Sangre de Cristo Mountains Between 7500 and 11000 Ft- Southern Sangre de Cristo Mountains Above 11000 Ft- Northwestern Fremont County Above 8500Ft- Western/Central Fremont County Below 8500 Ft- Wet Mountain Valley Below 8500 Ft- Wet Mountains between 6300 and 10000Ft- Wet Mountains above 10000 Ft- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft-Pikes Peak above 11000 Ft- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft- Trinidad Vicinity/Western Las Animas County Below 7500 Ft- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 515 AM MDT Sat Oct 7 2017 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Snow, wind and colder temperatures will affect southern Colorado beginning Sunday night and continuing through Monday evening. Moderate snow accumulations will be possible for the mountains through this period, with light accumulations across the valleys and portions of the southern I-25 corridor. A cold front is expected bring strong north winds gusting up to 40 to 50 mph Sunday evening. Snow will spread into the central mountains and Pikes Peak region through the night with snow levels dropping to around 6000 feet by midnight across the Pikes Peak region. Rain and snow will then spread southward into the remainder of the mountains and adjacent plains through Monday morning. Snow levels will drop to between 4500 to 5000 feet Monday morning with wet accumulations of snow possible at times, mainly on grassy surfaces across portions of the southern I-25 corridor. The southeast plains will see mostly rain. The storm will pull east of the area Monday night with clearing skies leading to the first widespread freeze across most of the southeast plains Tuesday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. 88/31
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 3:52 AM MDT | Winter Storm Warning | PUB | El Paso, Fremont, Teller | 35 hr |
| Oct 8, 3:52 AM MDT | Winter Weather Advisory | PUB | Alamosa, Chaffee, Costilla, Custer, El Paso, Fremont and 5 more | 39 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.